Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 23, 2006, 12:53 AM CDT for Daviess County, Henderson County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 12:53 AM CDT (05:53 UTC)
- Expired
- Sep 23, 2006, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 2:45 PM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Sep 22, 2:45 PM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI SEP 22 2006 .DISCUSSION... SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA THRU END OF EVENT. AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2 CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY RAIN THREAT. GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT WEEK. BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS SUGGESTIONS FOR HIGHER. MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH ALL COUNTIES. MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES. IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES. IN...FLASH FLOOD WATCH ALL COUNTIES. &&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 129 PM CDT FRI SEP 22 2006 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-231000- JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON- ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER. OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY. ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>022-231000- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE- HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO 36 HOURS.
In the hours before
Local storm report, Sep 22, 11:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1140 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
09/22/2006 CHRISTIAN KY TRAINED SPOTTER
NUMEROUS TREES DOWN THAT HAVE FALLEN ON POWER LINES ON
PYLE LANE IN HOPKINSVILLE.
&&
DLLSpecial weather statement, Sep 22, 11:45 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1145 PM CDT FRI SEP 22 2006 KYZ001>003-006-008-009-230600- CALLOWAY KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MARSHALL KY- 1145 PM CDT FRI SEP 22 2006 ...STRONG THUNDERSTORMS CROSSING THE QUAD STATE REGION... AT 115 PM CDT...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM BARDWELL TO FULTON IN WESTERN KENTUCKY. THE LINE WAS MOVING EAST AT 40 MPH. WITH THE PASSAGE OF THESE STORMS GUSTY WINDS OF 40 TO 50 MPH ARE LIKELY IN ADDITION TO LOCALLY HEAVY RAINFALL. DUE TO THE SATURATED GROUND...WINDS OF 40 TO 50 MPH MAY BE STRONG ENOUGH TO DOWN A FEW TREES.
Local storm report, Sep 23, 12:03 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
09/22/2006 CHRISTIAN KY EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT HOPKINSVILLE.
&&
DLLLocal storm report, Sep 23, 12:08 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM FLASH FLOOD DONIPHAN 36.62N 90.82W
09/22/2006 RIPLEY MO EMERGENCY MNGR
SOME STREET FLOODING IN DONIPHAN...2.64 INCHES OF RAIN
HAD FALLEN UP TO MIDNIGHT.
&&
DLLLocal storm report, Sep 23, 12:29 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1229 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 6 W MURRAY 36.61N 88.42W
09/23/2006 E0.88 INCH CALLOWAY KY EMERGENCY MNGR
&&
DLLLocal storm report, Sep 23, 12:39 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL MURRAY 36.61N 88.32W
09/23/2006 E1.00 INCH CALLOWAY KY EMERGENCY MNGR
NICKEL SIZED HAIL WAS ALSO REPORTED JUST TO THE NORTH OF
MURRAY JUST OUTSIDE THE CITY LIMITS.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:01 PM CDT | Tornado Warning | PAH | Daviess | 44 min |
| Sep 22, 7:11 PM CDT | Tornado Warning | PAH | Fulton, Graves, Hickman | 49 min |
| Sep 22, 7:39 PM CDT | Tornado Warning | PAH | Daviess | 21 min |
| Sep 22, 7:45 PM CDT | Tornado Warning | PAH | Calloway | 60 min |
| Sep 22, 8:38 PM CDT | Tornado Warning | PAH | Calloway | 22 min |
| Sep 22, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 51 min |
| Sep 22, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 47 min |
| Sep 22, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 56 min |
| Sep 22, 9:24 PM CDT | Tornado Warning | PAH | Carlisle, Hickman | 51 min |
| Sep 22, 9:35 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Sep 22, 10:05 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 3 hr |
| Sep 22, 10:10 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 35 min |
| Sep 22, 10:18 PM CDT | Flash Flood Warning | PAH | Carlisle, Hickman | 3 hr |
| Sep 22, 10:20 PM CDT | Tornado Warning | PAH | Webster | 25 min |
| Sep 22, 10:23 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 32 min |
| Sep 22, 10:36 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Sep 22, 10:39 PM CDT | Tornado Warning | PAH | Hopkins | 36 min |
| Sep 22, 10:40 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Fulton, Graves, Hopkins and 5 more | 4 hr |
| Sep 22, 10:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 49 min |
| Sep 22, 11:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 23 min |
| Sep 22, 11:11 PM CDT | Tornado Warning | PAH | Muhlenberg | 34 min |
| Sep 22, 11:20 PM CDT | Tornado Warning | PAH | Christian | 25 min |
| Sep 22, 11:36 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 34 min |
| Sep 23, 12:03 AM CDT | Tornado Warning | PAH | Graves | 27 min |
| Sep 23, 12:16 AM CDT | Tornado Warning | PAH | Calloway | 29 min |
| Sep 23, 12:44 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 46 min |
| Sep 23, 1:05 AM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 6 hr |
| Sep 23, 2:22 AM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 6 hr |
| Sep 23, 9:00 AM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 4 hr |
| Sep 23, 10:55 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 38 min |
| Sep 23, 11:05 AM CDT | Tornado Warning | PAH | Livingston | 27 min |
| Sep 23, 11:18 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden | 42 min |
| Sep 23, 11:39 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 81 min |
| Sep 23, 11:44 AM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more | 4 hr |
| Sep 23, 11:46 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Webster | 44 min |
| Sep 23, 12:04 PM CDT | Tornado Warning | PAH | Hopkins | 26 min |
| Sep 23, 12:27 PM CDT | Tornado Warning | PAH | Muhlenberg | 33 min |
| Sep 23, 12:30 PM CDT | Tornado Warning | PAH | Hopkins | 18 min |
| Sep 23, 12:59 PM CDT | Tornado Warning | PAH | Muhlenberg | 23 min |
| Sep 22, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 53 min |
| Sep 22, 8:38 PM CDT | Flash Flood Warning | PAH | Williamson | 2 hr |
| Sep 23, 10:39 AM CDT | Tornado Warning | PAH | Massac | 22 min |
| Sep 22, 7:53 PM CDT | Tornado Warning | PAH | Butler | 49 min |
| Sep 22, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 53 min |
| Sep 22, 8:28 PM CDT | Tornado Warning | PAH | New Madrid | 62 min |
| Sep 22, 10:27 PM CDT | Flash Flood Warning | PAH | New Madrid | 3 hr |
| Sep 22, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 43 min |
| Sep 23, 1:50 AM CDT | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 4 hr |
| Sep 23, 5:29 AM CDT | Flash Flood Warning | PAH | Butler, Ripley | 4 hr |
| Sep 23, 8:30 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 30 min |
| Sep 23, 9:30 AM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.